Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Lalita

Possible Sinemet side effect?

Recommended Posts

I'm 65 yr-old, recently diagnosed PD. Started Carbi/Levo 25-100mg, titrated for first 15 days, have been on full dose of 1tab TID since 7/22/'17. Stating on Sat. 8/12 I've had a sore throat that has gotten worse.  On Monday I saw my general doctor, he thought it was acute paryngitis and Rx.Amox-Clav 875mg tab BID for 10 days.  I have completed two full days and sore throat has not improved much.  Looking at drug information sheet provided by pharmacy for Carbi/Levo, it lists sore throat as possible side efffect that "I need to call my doctor right away."  I have placed call to neurologist and am waiting for a call back; don't know if I will hear from his office today.  Have you hear of sore throat as possible serioud side effect? If so, what is the risk?

Thanks.

Share this post


Link to post
Share on other sites

Lolita,

It sounds more like a side effect of Sinemet than an infection. A sore throat is an uncommon, not serious, side effect of Sinemet. You may also have a dry, hacky cough to go along with it.

In some cases it may appear to be an upper respiratory infection, but a simple throat or sputum culture by the Dr could have been done to determine if it is an upper respiratory infection. 

I would give your neurologist a call and let them know your circumstance and let home decide what to do. A possible lowering of the dose may help, or he may decide to change medications all together.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Went back to see my GP on the 17th and he stopped antibiotic because after three full days of taking it, sore throat was even worse.  He also did a culture.  Received message from my neurologist who avised to titrate down Carbi/Levo to 1/2 tab TID for three days and stop it after the 3rd day.  Started the reduction on Thursday 17th, by Saturday my sore throat was better and by Sunday 20th sore throat was gone.  Saw GP again on the 23th and he informed me that throat culture was reported negative.  So, I'm off Carbi/Levo, have appointment with neurologist tomorrow 30th.  If I'm unable to take Carbi/Levo, what other medication would you suggest given the fact that my only symptom presently is tremor of right extremeties, but mainly right arm.  Having read other blogers'reports that different generics have worked better than others, could the side effect of sore throat be different with a different generic?  What about SINEMET, somewhere I read that the brand drug could work better, could this also apply to sore throat?

Thanks for your time and help,

Lalita

Share this post


Link to post
Share on other sites

Lalita,

What you will want to stay away from are medications with Carbidopa/Levodopa in the, like Stalevo and Rytary. I believe the next choice and possibility could be a dopamine agonist like Requip or Mirapex. I prefer Requip because I have seen less side effects with it, even though they are in the same drug class. 

As far as the Brand Name Sinemet, the side effect profile would be the same as the generic medications for it. When people may use the words "works better" I usually take that as they may be getting better results than what they may have received with a generic. I have taken both, the brand and generic, and have found out that the Mylan brand of the generic works best for me. The CR has the longest duration of action for me and the regular release has the best onset of action and duration for me.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×